ITEM METADATA RECORD
Title: Premium rating under non-exponential utility
Authors: Goovaerts, Marc ×
Taylor, GC #
Issue Date: 1987
Series Title: Insurance: Mathematics & Economics vol:6 issue:4 pages:245-257
Abstract: The principle of zero utility in premium rating, which has gained some currency, is considered. If the associated utility function is assumed to be of the exponential type, premiums constructed according to the principle of zero utility have especially attractive additive and iterative properties. These properties are lost if the assumption of exponential utility is dropped, as apparently is required by a realistic assessment of the industry. This necessitates an examination of premium rating under nonexponential utility. Such an examination is made under 2 cases: 1. risk aversion and the relation between wealth and premiums, and 2. risk aversion and the order of the underwriting of risks. If 2 utility functions are compared in the first instance, it is found that the relative risk aversion between them is strongly related to the concavity properties of their identity function. Theorems are produced for situations arising under both cases
ISSN: 0167-6687
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Research Center Insurance, Leuven
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science